MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 24FR RND; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 24FR RND; CATHETER, IRRIGATION
Catalog Number 2234
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent a coronary artery bypass and aortic valve replacement on (b)(6) 2025 and a drain was used.Hair found in the package of drain chest tube.No other details provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: h6 component code: g07002 - device not returned.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Response from the clinical user: the hair was found directly on the blake chest tube inside the sterile package.It was on the outermost coil towards the seal.I could see the hair on the drain as i started to open the interior package and i warned the scrub nurse not to touch it and moved away from the sterile field.The hair was approximately 1 inch in length and brown in color.It definitely came from inside the packaging.The seals for both the outer and inside package were intact.Please provide return shipping instructions.If a photo is sufficient, please let me know and we can try sending a photo.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: documents review: during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.The product was kept in open pouch, the fact that it is mandate as per qms to maintain pouch integrity well with a proper product handling and storage, so that a complete holistic investigation can be completed.But was not case this time, and scope of investigation was very limited at our end.Retention sample review: no negative observation was found.Review of defective sample's image / video: not applicable, as there was no complaint sample image / video received for evaluation.Complaint sample review: one complaint sample was received for evaluation, product was checked visually, below were detailed observations:1.Package was completely teared-off.2.One foreign particle-like hair inside the package and on the sealing area each, were observed.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 24FR RND
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22104879
Report Number2210968-2025-05966
Device Sequence Number8233023
Product Code GBX
UDI-Device Identifier10705031003620
UDI-Public(01)10705031003620(11)240717(17)290717(10)J2401800
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2234
Device Lot NumberJ2401800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown